MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 5; HIP FEMORAL STEM

DEPUY IRELAND - 9616671 ACTIS COLLARED STD SIZE 5; HIP FEMORAL STEM
Catalog Number 101011050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cone of a cementless hip prosthesis fractured.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: hcp is reporting to nca/bfarm: "the cone of a cementless hip prosthesis fractures." the product was returned to depuy synthes for evaluation.The complaint unit was forwarded was forwarded to the depuy synthes material science lab in warsaw for further evaluation.Visual analysis of the returned device revealed that an actis collared standard hip stem (size 5) was received with a fractured femoral neck.Examination of the fracture surfaces revealed burnishing and predominantly transgranular fracture.Beach marks were apparent, consistent with fatigue fracture.Sem evaluation of the proximal fracture surface confirmed fatigue fracture as fatigue striations were observed.Three distinct fatigue-initiation regions were identified: a primary anterolateral initiation and two secondary initiations, one more anterior and one more posterolateral.The fracture morphology is most consistent with initiation at the anterolateral site, followed by propagation and coalescence with the more anterior and posterolateral cracks prior to final overload.Ductile and shear dimples in the posterior, medial, and anteromedial regions further support anterolateral initiation followed by posteromedial propagation.The likely overload region comprises approximately 35% of the surface, as evidenced by ductile and shear dimples observed.This suggests low stress high cycle fatigue as higher stresses would result in a larger overload region.In summary, cyclic loading exceeded the material fatigue limit, producing fatigue crack initiation and propagation that culminated in ductile overload final fracture.The fracture morphology is consistent with low-stress, high-cycle fatigue with anterolateral initiation.No material or manufacturing defects were identified that could have contributed to initiation or propagation to failure.Although a definitive cause for device fracture is not established, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [101011050 / m23t44] number, and no non-conformances / manufacturing irregularities related to the complaint condition were identified.The overall complaint was confirmed as the observed condition of the actis collared std size 5 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot:1) quantity manufactured: (b)(4).2) date of manufacture: 2023-03-03.3) any anomalies or deviations identified in dhr: one device rejected, not related to the failure mode of the complaint.4) expiry date: 2033-02-28.5) ifu reference: ifu-0902-00-877.Device history review: a manufacturing record evaluation was performed for the finished device m23t44 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d9.Corrected: h3.

Brand Name
ACTIS COLLARED STD SIZE 5
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23050187
Report Number1818910-2025-15848
Device Sequence Number9512373
Product Code MEH
UDI-Device Identifier10603295380450
UDI-Public(01)10603295380450(17)330228(10)M23T44
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101011050
Device Lot NumberM23T44
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer09/16/2025
09/30/2025
02/11/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date09/17/2025
10/06/2025
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIS COLLARED STD SIZE 5.; DELTA CER HEAD 12/14 36MM +8.5.; PINN MAR NEUT 36IDX56OD.; UNK ADAPTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale